Alert archive / Alabama / Dense Fog Advisories in 2017
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Apr 17, 2017, 5:39 AM CDT for 5 counties in Alabama; Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2017, 5:39 AM CDT (10:39 UTC)
- Expired
- Apr 17, 2017, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 108 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS74 KMOB 171039 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 539 AM CDT Mon Apr 17 2017 ...Dense Fog Advisory in effect for South-Central Alabama and parts of the Western Florida Panhandle until 9 AM CDT... ALZ056>060-FLZ203>206-171400- /O.NEW.KMOB.FG.Y.0021.170417T1039Z-170417T1400Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 539 AM CDT Mon Apr 17 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Mobile has issued a Dense Fog Advisory, which is in effect until 9 AM CDT this morning. * VISIBILITY...Dropping to one half statute mile or less. * IMPACTS...Increasingly hazardous driving conditions will result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
138 WWUS74 KMOB 171348 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 848 AM CDT Mon Apr 17 2017 ...Dense Fog Advisory Will be Allowed to Expire at 9am... ALZ056>060-FLZ203>206-171500- /O.EXP.KMOB.FG.Y.0021.000000T0000Z-170417T1400Z/ Conecuh-Butler-Crenshaw-Escambia-Covington-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 848 AM CDT Mon Apr 17 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Observations show the fog deck lifting and dissipating with visibilities improving across the area. Patchy areas of dense fog may still linger through 10am. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Apr 17, 4:40 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 17, 4:40 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Mobile AL 440 AM CDT Mon Apr 17 2017 .NEAR TERM /Now Through Monday night/...A ridge in the lowest 6k' of the atmosphere remains in place through the near term. This ridge brings another slug of drier air over southeastern portions of the forecast area today. A shortwave moving to/over northern portions of the Lower Mississippi River Valley will fire up shra/tsra mainly to the northwest of the area, and when subsidence ahead of this shortwave combines with subsidence from a weak shortwave passing south of the northern Gulf, will help to keep the forecast generally rain free today into this evening. Some spillover from the activity to the west and northwest is possible, so have put a slight chance/low chance over areas northwest of the Alabama River. Increased mid/upper level cloud cover from this activity over the Lower Mississippi river Valley will again lead to a west to east gradient in temps today, with highs ranging from the low 80s west of the Alabama/Mississippi River to upper 80s over eastern portions of the forecast area. The same increased cloudiness lasting into the overnight hours will lessen the radiational cooling overnight over western portions of the area, again leading to a general west to east gradient of lows tonight. Lows expected to range from the upper 50s east to around 60 west, low to mid 60s along the coast. /16 .SHORT TERM /Tuesday Through Wednesday night/...A weak surface high pressure ridge will persist across the region through midweek. Meanwhile, a weak upper level shortwave will pass very slowly to the north of the forecast area on Tuesday, and then take a turn toward the southeast on Wednesday, with subtle upper level impulses moving west to east over the area. Will start off Tuesday with patchy fog across the entire forecast area, followed by isolated to scattered rain showers and a few thunderstorms developing mainly across our Mississippi. A few showers and storms are expected to develop on Wednesday across our eastern zones closest to the upper level shortwave. Otherwise, dry conditions will persist across the remainder of the forecast area. Patchy fog will likely reform across the entire forecast area late Tuesday night into Wednesday, and again late Wednesday night. High temperatures Tuesday and Wednesday will range from 83 to 88 degrees inland areas, and from 78 to 83 degrees along the coastal sections. Low temperatures Tuesday night will range from 57 to 62 degrees inland areas, with mid 60s at the beaches. Lows Wednesday night will be a degree or two warmer across the board. /22 .LONG TERM /Thursday Through Sunday/...The weak surface high pressure ridge will remain in place across the region through Friday morning, and then shift south late in the week as a surface low forms across the southern plains. This low pressure area will lift northeast toward the lower Great lakes through Saturday night, while an associated cold front approaching from the northwest passes through the forecast area Saturday night into Sunday. An upper level ridge of high pressure building in from the west will also shift south as a large upper level trough deepens over the eastern conus through the long term. Mainly dry weather will persist through Friday night, followed by isolated to scattered showers and thunderstorms returning to the region over the weekend. The warm temperatures will continue through Saturday with highs in the mid to upper 80s inland areas, and the upper 70s to lower 80s across the immediate coastal sections. Low temperatures each night will range from 60 to 64 degrees inland areas, and from 64 to 69 degrees along the coast. Cooler temperatures are expected on Sunday in the wake of the cold front. /22 && .MARINE...A surface ridge will stretching west over the Southeast will weaken into mid week, but become re-enforced mid week as a surface ridge moves to the East Coast and a surface low develops over the Plains. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 81 61 82 60 / 20 10 10 10 Pensacola 80 62 81 64 / 0 10 10 10 Destin 80 65 80 66 / 0 0 10 10 Evergreen 85 57 86 57 / 10 10 10 10 Waynesboro 82 59 83 58 / 30 20 20 20 Camden 85 57 86 58 / 20 10 10 10 Crestview 86 55 86 58 / 0 0 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Apr 16, 11:53 AM CDT, 17 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1153 AM CDT Sun Apr 16 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171700- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1153 AM CDT Sun Apr 16 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected today. A few may become strong enough to contain small hail and gusty winds. There is a moderate risk of dangerous rip currents through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a moderate risk of dangerous rip currents through Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-171700- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 1153 AM CDT Sun Apr 16 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
Nearby
Dense Fog Advisories in Alabama, 2017Dense Fog Advisories in Florida, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.